Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 61, NWS Kansas City, MO

August 31, 2010Atchison County, Nodaway County, Missouri

NWS Kansas City, MO issued this flash flood warning at Aug 31, 2010, 6:46 PM CDT for Atchison County, Nodaway County, Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2010, 6:46 PM CDT (23:46 UTC)
Expired
Sep 1, 2010, 12:30 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Atchison County, MO, Nodaway County, MO

The radar

The Omaha radar (KOAX), 123 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 7:20 PM CDTFLASH FLOODTarkio, MOEXTENSIVE STREET FLOODING
Aug 31, 7:30 PM CDTHEAVY RAIN 3.41 E Rockport, MO
Aug 31, 7:53 PM CDTHEAVY RAIN 5Westboro, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2010-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1829 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2010-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 437 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1829 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
437 m²/s²
0-3 km storm-relative helicity
515 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WGUS53 KEAX 312346
FFWEAX
MOC005-147-010530-
/O.NEW.KEAX.FF.W.0061.100831T2346Z-100901T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
646 PM CDT TUE AUG 31 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ATCHISON COUNTY IN NORTHWEST MISSOURI...
  NORTHWESTERN NODAWAY COUNTY IN NORTHWEST MISSOURI...

* UNTIL 1230 AM CDT

* AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE  
  WARNED AREA. RADAR ESTIMATES THAT ONE TO THREE INCHES HAS FALLEN
  SINCE 530 PM. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS LIKELY
  BETWEEN 7 AND 9 PM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TARKIO...BURLINGTON JUNCTION...FAIRFAX...HOPKINS AND ROCKPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

&&

LAT...LON 4058 9476 4057 9476 4035 9527 4028 9556
      4030 9559 4049 9570 4053 9567 4056 9567
      4053 9568 4052 9571 4058 9574 4059 9521

$$

DB
2 follow-up statements
980 
WGUS73 KEAX 010033
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
733 PM CDT TUE AUG 31 2010

MOC005-147-010530-
/O.CON.KEAX.FF.W.0061.000000T0000Z-100901T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NODAWAY MO-ATCHISON MO-
733 PM CDT TUE AUG 31 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ATCHISON AND
NORTHWESTERN NODAWAY COUNTIES UNTIL 1230 AM CDT...

AT 731 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED EXTENSIVE 
STREET FLOODING IN TARKIO. RADAR ESTIMATES THAT TWO TO FOUR INCHES 
OF RAIN HAS FALLEN IN PARTS OF THE WARNED AREA SINCE 530 PM. 
ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS LIKELY BY 10 PM. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TARKIO...BURLINGTON JUNCTION...FAIRFAX...HOPKINS AND ROCKPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

&&

LAT...LON 4058 9476 4057 9476 4035 9527 4028 9556
      4030 9559 4049 9570 4053 9567 4056 9567
      4053 9568 4052 9571 4058 9574 4059 9521

$$

DB
404 
WGUS73 KEAX 010526
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1226 AM CDT WED SEP 1 2010

MOC005-147-010540-
/O.EXP.KEAX.FF.W.0061.000000T0000Z-100901T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NODAWAY MO-ATCHISON MO-
1226 AM CDT WED SEP 1 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR ATCHISON AND
NORTHWESTERN NODAWAY COUNTIES WILL BE ALLOWED TO EXPIRE AT 1230 AM 
CDT. IT HAS BEEN REPLACED WITH A FLOOD WARNING THAT IS IN EFFECT 
UNTIL 1030 AM CDT.

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4058 9476 4057 9476 4035 9527 4028 9556
      4030 9559 4049 9570 4053 9567 4056 9567
      4053 9568 4052 9571 4058 9574 4059 9521

$$

CDB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 3:55 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Aug 31, 3:55 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 PM CDT TUE AUG 31 2010

.DISCUSSION...

NOTABLE LONGWAVE TROUGH ENCOMPASSING THE NWRN QUARTER OF THE CONUS
WILL GRADUALLY TRANSLATE EASTWARD THROUGH THE NEXT SEVERAL
DAYS...EVENTUALLY CARVING OUT A DEEPER NEGATIVE HEIGHT ANOMALY OVER
ERN CANADA BY THE END OF THE WEEK. SEVERAL EMBEDDED SHORTWAVES CAN
BE NOTED ON WV IMAGERY...WITH THE STRONGER LEAD WAVE LIFTING TOWARDS
HUDSON BAY...A SECONDARY WAVE SHEARING NORTHEAST INTO THE WRN
DAKOTAS TOWARDS A 100+KT JET STREAK...AND THE FINAL KICKER WAVE
DIVING SOUTHEAST INTO THE PACIFIC NORTHWEST. SATELLITE PRESENTATION
AND OBJECTIVE RUC ANALYSIS ALSO INDICATES AT LEAST ONE WEAK
SUBTROPICAL PERTURBATION LIFTING NORTH FROM THE SRN HIGH PLAINS ON
THE WRN PERIPHERY OF THE SERN CONUS RIDGE AXIS.

SFC COLD FRONT EXTENDED FROM NORTH CNTRL KANSAS THROUGH EAST CNTRL
NEBRASKA...WITH MESOANALYSIS DEPICTING GROWING MOISTURE CONVERGENCE
ALONG THIS BOUNDARY...AND VISIBLE SATELLITE SHOWING A CONGESTIVE
FLAT CU FIELD COINCIDENT WITH A WEAKLY CAPPED ATMOSPHERE
CHARACTERIZED BY MLCAPES IN EXCESS OF 3000 J/KG. SOME VERTICAL
ENHANCEMENT CAN BE NOTED AHEAD OF THE SUBTROPICAL PLUME THROUGH NRN
KANSAS EMANATING FROM SWRN KANSAS/TX PNHNDL...WHICH MAY EVENTUALLY
BECOME THE IMPETUS FOR THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON
ALONG THE FRONTAL BOUNDARY.

ALTHOUGH OPERATIONAL AND HIGH RESOLUTION DIRECT CONVECTIVE MODELS
LARGELY AGREE ON INITIATION ALONG AND AHEAD OF THE AFOREMENTIONED
FRONTAL BOUNDARY PRIOR TO SUNSET THIS EVENING...LARGE UNCERTAINTIES
EXIST REGARDING MORE PRECISE PLACEMENT AND TIMING...AS WELL AS
CONVECTIVE EVOLUTION AND SEVERE POTENTIAL TOWARDS AND THROUGH THE
FORECAST AREA THIS EVENING AND OVERNIGHT. PROBABLY HAVE GIVEN THE
MOST FORECAST WEIGHT TOWARDS THE 00Z NSSL 4KM WRF...INITIATING
STORMS IN THE SERN NEBRASKA/WRN IOWA CORRIDOR AROUND 6 PM...AND
PRODUCING AN EFFICIENT COLD POOL ALLOWING SOUTHEASTWARD PROPAGATION.
TIGHT GRADIENT OF EFFECTIVE DEEP LAYER BULK SHEAR REMOVED FROM THE
PRIMARY NRN STREAM JET AXIS MAY LIMIT THE SEVERE POTENTIAL OUTSIDE
OF FAR NWRN MISSOURI...WITH INCREASING SUBTROPICAL MOISTURE
DETRIMENTAL TO MIDLEVEL LAPSE RATES WITH TIME. THUS...SEVERE
POTENTIAL MAY BE QUITE SHORT LIVED...WITH OUTFLOW QUICKLY OUTRACING
UPDRAFTS...THOUGH GUSTY WINDS WILL BE POSSIBLE EARLY IN THE LIFE
CYCLE. LOCALLY HEAVY RAINFALL APPEARS VERY LIKELY WITH PWATS
INCREASING AOA 2 INCHES...DIRECTED OVER MESOSCALE BOUNDARIES ON A
SSWLY LLJ OVERNIGHT...SUCH THAT CORFIDI VECTORS BECOME QUITE SMALL
IN MAGNITUDE AND FAVORING BACKBUILDING CONVECTIVE CELLS.
LUCKILY...WITH THE RECENT DRY WEATHER...FLOOD GUIDANCE VALUES ARE
QUITE HIGH...AND HEADLINES APPEAR UNNECESSARY AT THIS TIME.

CONVECTIVE COVERAGE AND MODE WEDNESDAY WILL LIKELY BE DICTATED BY
CLOUD COVER AND ATMOSPHERIC CONTAMINATION FROM OVERNIGHT STORMS...AS
WELL AS INCREASING SUBTROPICAL MIDLEVEL DECK. ALTHOUGH SHEAR VALUES
WILL INCREASE MARKEDLY VERSUS THIS AFTERNOON AS THE RIGHT REAR
QUADRANT OF THE UPPER JET SINKS SOUTH...LAPSE RATES APPEAR VERY
PALTRY...AND WHILE STILL SUPPORTIVE FOR THUNDER...WOULD ONLY SUPPORT
LOCAL DAMAGING WIND GUSTS AT BEST. WOULD EXPECT A LULL IN CONVECTIVE
ACTIVITY WEDNESDAY NIGHT BETWEEN SHORTWAVES AND WITHIN THE
SUBSIDENCE REGION OF THE EXITING JET SEGMENT TO THE NORTHEAST AND
NEXT JET STREAK DIVING IN FROM THE NORTHWEST. SEASONALLY ROBUST COLD
FRONT WILL BE REINFORCED AND DRIVEN SOUTH THURSDAY AFTERNOON BY THE
KICKER WAVE DIGGING THROUGH THE UPPER MIDWEST FORCING STRONG SFC
PRESSURE RISES THROUGH THE NRN PLAINS. COMPRESSIONAL HEATING AHEAD
OF THIS FRONT MAY ALLOW TEMPERATURES TO SOAR INTO THE 90S ONCE
AGAIN...CREATING A VERY UNSTABLE WARM SECTOR (MLCAPES POSSIBLY
APPROACHING 4000 J/KG) COINCIDENT WITH AMPLE UNIDIRECTIONAL DEEP
LAYER SHEAR PROFILES. LIMITING FACTOR FOR MORE ORGANIZED WIDESPREAD
SEVERE POTENTIAL MAY BE THE FORWARD SPEED OF THE FRONTAL
BOUNDARY...EFFECTIVELY UNDERCUTTING UPDRAFT COLUMNS...FORCING MORE
HORIZONTALLY SHEARED FRONT TO BACK FLOW AND MORE LIMITED RESIDENCE
TIME FOR PARCELS IN THE DEEP CONVECTIVE MIX (LIMITING BOTH HAIL
PRODUCTION AND POTENTIAL DOWNWARD TRANSFER TO THE SFC OF STRONGER
WINDS). HOWEVER...WITH HIGH INSTABILITY AND SO MANY
UNCERTAINTIES...WOULD NOT DISCOUNT THE SEVERE POTENTIAL FOR A PERIOD
THURSDAY AFTERNOON...BEFORE MUCH COOLER AND DRIER AIR ADVECTS
THROUGH THE CWA.

21

MEDIUM RANGE (FRI-TUE)...

MAIN CONCERNS IN THE MEDIUM RANGE ARE FOCUSED ON THE TEMPS.  IN
GENERAL...LITTLE HAS CHANGED IN THE FCST DETAILS THROUGH THE
WEEKEND. BY THU NIGHT...RATHER LARGE CHANGES WILL BEGIN TO OCCUR DUE
TO A VERY STRONG UPR TROUGH SWEEPING INTO THE WESTERN GREAT LAKES BY
FRIDAY. THIS UPR TROUGH WILL USHER IN A STRONG COLD FRONT THU
EVENING WHICH SHOULD RESULT IN ANOTHER BOUT OF "FALL-LIKE" WEATHER
CONDITIONS INTO THE WEEKEND.  BY FRI MORNING STRONG 925:850 CAA WILL
BE UNDERWAY WITH AN IMPRESSIVE SURGE OF A DRY CANADIAN AIRMASS INTO
THE HEART OF THE COUNTRY.  A BRISK NWLY WIND AND CONTINUED CAA ALOFT
WILL PREVENT HIGH TEMPS FROM CLIMBING MUCH PAST 75 FRIDAY. HAVE
SLIGHTLY MODIFIED MAX TEMPS DOWNWARD A DEGREE OR TWO.

FRI NIGHT INTO SAT...THE SFC RIDGE OF HIGH PRESSURE SHOULD BE
OVERHEAD SAT MORNING...LIKELY LEADING TO BOUTS OF RIVER/LAKE FOG AS
TEMPS FALL INTO THE LOWER 50S AND RIVER TEMPS REMAIN IN THE LOWER
80S.  AMPLE SUNSHINE...BUT WEAK MIXING...WILL RESULT IN ABSOLUTELY
PERFECT CONDITIONS FOR SAT.  HIGH TEMPS IN THE MID TO UPR 70S IN
MOST AREAS.

THE SFC HIGH WILL BEGIN TO SHIFT EASTWARD SAT NIGHT INTO SUNDAY AS
ANOTHER UPR TROUGH FILLS INTO THE PAC NW AND MID-LVL RIDGING MOVES
INTO THE HEART OF THE COUNTRY.  DRY CONDITIONS ARE EXPECTED THROUGH
TUESDAY. TEMPS WILL BEGIN TO SLOWLY MODIFY UPWARDS ON SUNDAY BACK TO
JUST BLO SEASONAL NORMALS AS LOW-LVL FLOW BACKS.  AS THE H85 THERMAL
GRADIENT BUILDS ON MONDAY...A RETURN TO SLIGHTLY ABOVE NORMAL TEMPS
WILL BE LIKELY.

DUX

&&

.AVIATION...

ISOLD SHRA CONTINUE TO PERCOLATE AROUND KMCI/KMKC EARLY THIS
AFTERNOON...THOUGH SHOULD DISSIPATE/ADVECT EAST RAPIDLY...SO FELT
COMFORTABLE WITHOUT A MENTION THROUGH THE EVENING HOURS. STILL
EXPECTING TSRA DEVELOPMENT FROM ERN NEBRASKA THROUGH NRN KANSAS
LATER THIS AFTERNOON...PROPAGATING INTO TERMINAL CORRIDOR DURING THE
MID/LATE EVENING THROUGH OVERNIGHT HOURS. STORMS SHOULD GENERALLY BE
IN THE WEAKENING PHASE WHEN ENTERING WRN MISSOURI...THOUGH FEEL
ENOUGH EVIDENCE EXISTS FOR A PERIOD OF MVFR VSBY/CIGS TO INCLUDE A
TEMPO GROUP. POTENTIAL EXISTS FOR A PERIOD OF MVFR CIGS RETURNING
AFTER DAYBREAK WEDNESDAY...THOUGH PROBABILITY APPEARS TOO LOW TO
INCLUDE AT THIS TIME. OTHERWISE...ISOLD/SCT ELEVATED SHRA LOOKS VERY
POSSIBLE ONCE AGAIN WEDNESDAY MID MORNING INTO THE AFTERNOON.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 31, 5:17 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
517 PM CDT TUE AUG 31 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-012230-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
517 PM CDT TUE AUG 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS PARTS OF
MISSOURI AND EASTERN KANSAS LATE THIS AFTERNOON. THE THUNDERSTORMS
WERE MORE NUMEROUS IN EXTREME NORTHWEST MISSOURI...AHEAD OF A WEAK
COLD FRONT IN NEBRASKA. A COMPLEX OF THUNDERSTORMS MAY DEVELOP THIS
EVENING IN EXTREME NORTHWEST MISSOURI THIS EVENING...WITH THE
ACTIVITY TO DEVELOP SLOWLY SOUTHEAST. SOME OF THESE THUNDERSTORMS
MAY REACH SEVERE LEVELS WITH DAMAGING WINDS AND HEAVY RAINFALL BEING
THE PRIMARY SEVERE WEATHER THREATS...THOUGH SOME HAIL MAY ALSO
ACCOMPANY THESE STORMS. AREAS NORTHWEST OF A LEAVENWORTH TO BETHANYLINE
WILL BE WITHIN THE SEVERE THUNDERSTORM RISK AREA.

THE BAND OF THUNDERSTORMS WILL CONTINUE SOUTHEAST OVERNIGHT AND
LIKELY REACH SOUTH OF THE MISSOURI RIVER BY SUNRISE WEDNESDAY.
LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT...WITH ISOLATED
POCKETS OF ONE TO TWO INCHES OF RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN AREA OF WEAKENING SHOWERS AND THUNDERSTORMS WILL LIKELY BE
ONGOING OVER THE CENTRAL MISSOURI WEDNESDAY MORNING. ADDITIONAL
THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY ACROSS THE ENTIRE
OUTLOOK AREA. AT THIS TIME...THE SEVERE WEATHER THREAT APPEARS
LOW...HOWEVER AN ISOLATED DAMAGING WIND GUST MAY BE POSSIBLE
WEDNESDAY AFTERNOON.

ON THURSDAY...A COLD FRONT WILL ACCELERATE SOUTHEAST THROUGH THE
OUTLOOK AREA. ANOTHER ROUND OF THUNDERSTORMS WILL LIKELY ACCOMPANY
THIS FRONT...GENERALLY SOUTH OF A LINE FROM ST JOSEPH TO
BETHANY...BEFORE EXITING THE REGION BY THURSDAY EVENING. ISOLATED
DAMAGING WINDS MAY BE POSSIBLE...WITH EXCESSIVE RAINFALL THE PRIMARY
THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING
ACROSS FAR NORTHEAST KANSAS AND NORTHWEST MISSOURI.

In the hours before

Special weather statement, Aug 31, 4:36 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
436 PM CDT TUE AUG 31 2010

MOZ001-312200-
ATCHISON MO-
436 PM CDT TUE AUG 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATCHISON COUNTY
UNTIL 500 PM CDT...

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PERU...OR 23 MILES WEST OF TARKIO...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHWESTERN ATCHISON COUNTY.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4059 9544 4046 9567 4048 9570 4049 9570
      4051 9569 4053 9567 4056 9567 4053 9568
      4052 9569 4053 9574 4054 9577 4059 9577
TIME...MOT...LOC 2136Z 233DEG 23KT 4053 9579

DUX
Special weather statement, Aug 31, 5:00 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 PM CDT TUE AUG 31 2010

MOZ001-312230-
ATCHISON MO-
500 PM CDT TUE AUG 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATCHISON COUNTY
UNTIL 530 PM CDT...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PERU...OR 19 MILES WEST OF TARKIO...MOVING
NORTHEAST AT 30 MPH. AN ADDITIONAL STRONG THUNDERSTORM WAS LOCATED
NEAR AUBURN ALSO MOVING TO THE NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WATSON.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4059 9534 4040 9565 4045 9567 4048 9570
      4051 9569 4053 9567 4056 9567 4053 9568
      4052 9569 4053 9574 4054 9577 4059 9577
TIME...MOT...LOC 2159Z 235DEG 24KT 4052 9570

DUX
Special weather statement, Aug 31, 5:34 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
534 PM CDT TUE AUG 31 2010

MOZ001-312300-
ATCHISON MO-
534 PM CDT TUE AUG 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON COUNTY UNTIL 600 PM
CDT...

AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HAMBURG...OR 11 MILES
NORTHWEST OF TARKIO...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM. AN ADDITIONAL STRONG STORM WAS LOCATED
WEST OF NEMAHA MOVING NORTHEAST AT 30 MPH.  THIS STORM MAY ALSO BE
CAPABLE OF PRODUCING 50 MPH WINDS AND SMALL HAIL.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TARKIO AND WESTBORO.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4059 9576 4058 9522 4055 9522 4027 9536
      4027 9554 4048 9570 4051 9569 4053 9567
      4056 9567 4053 9568 4052 9571 4053 9574
      4056 9577
TIME...MOT...LOC 2234Z 231DEG 16KT 4055 9552

DUX
Local storm report, Aug 31, 6:18 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
618 PM CDT TUE AUG 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     2 W WESTBORO            40.54N 95.36W
08/31/2010  E60 MPH          ATCHISON           MO   FIRE DEPT/RESCUE

            QUARTER-SIZED HAIL ALSO REPORTED

&&

SF
Local storm report, Aug 31, 6:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 PM CDT TUE AUG 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TSTM WND GST     TARKIO                  40.44N 95.38W
08/31/2010  E60 MPH          ATCHISON           MO   TRAINED SPOTTER

            DIME TO QUARTER-SIZED HAIL ALSO REPORTED.

&&

SF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 4:36 PM CDTSpecial Weather StatementEAXAtchison24 min
Aug 31, 5:00 PM CDTSpecial Weather StatementEAXAtchison30 min
Aug 31, 5:34 PM CDTSpecial Weather StatementEAXAtchison26 min
Aug 31, 5:48 PM CDTSevere Thunderstorm WarningEAXAtchison42 min
Aug 31, 6:16 PM CDTSevere Thunderstorm WarningEAXAtchison, Nodaway44 min
Aug 31, 6:30 PM CDTSevere Thunderstorm WarningEAXAtchison45 min

Nearby

Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.